# SDR 98UAL900568

- Difficulty date: November 25, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N315UA
- Make and model: Boeing 737322
- Aircraft serial: 23947
- Engine: Ge CFM56*
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bearing
- Part number: 3053556220
- Condition: Failed
- Location: Nr 4
- Part time: 4,996 hours
- Component: Snr
- Stage of operation: CL
- Nature of condition: B, R
- Precautionary procedure: O

## Discrepancy

OIL FUMES IN CABIN.  NR 4 MAIN BEARING FAILURE CAUSED ENGINE STALL DURING CLIMB AND RESULTING OIL SMELL IN THE CABIN.  THE BEARING FAILURE CAUSED A SLIGHT DROP OF THE N2 COMPRESSOR SHAFT ALLOWING AIR/OIL FUMES PAST THE NR 3 BRG SEAL LANDS.  REPLACED THE NR 4 BEARING AND NR 3 BEARING AIR/OIL SEAL.
